This is page 1 of 1 (This thread has 18 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I've been prescribed this for anxiety/migraine but I'm shit scared to try it. I'm so so sensitive to meds (citalopram nearly killed me). The side effects sound traumatic. How has it been for those on it?
I take this for nerve pain, and its ok - but you do have to work your way up the dosage levels, and some side effects just need time to go. The first time I was on it, it made me sound slurry but I'd upped the dosage quickly. This time it'll have taken me 4 months to get to 200mg a day
I took a low dose for nerve damage and couldn't cope with it, unbelievably drowsy, slurred speech and crippling abdominal pain and constipation, having said that I have a friend who is on a fairly high dose and it's been a life saver with almost no side effects so give it a go if it doesn't suit stop.
Just because you reacted to one medication doesn't mean that you will react to another, totally different medication. Unless, of course, that you believe it will happen, in which case it probably will.
I take pregabalin for crippling anxiety and it has been v good. No weight gain only side effect was a little drowsiness/grogginess at first. Just because you had a bad time with one drug doesn't mean you are sensitive to all meds. It really does depend on each one. As a teacher could you start over the school holidays to see how it affects you?
I am on a pretty high dose for nerve pain and am fine - no side effects, and I am also pretty sensitive to medications. I was dizzy and drowsy for about a day after each dose increase so maybe increase on a weekend.
Weight gain only affects 16% of people who take it, so you will probably be OK. I think you just have to give things a go and hope for the best - one thing to note though, if it doesn't suit you, ask your GP about how best to reduce the dose as you can get withdrawal symptoms if you just stop taking it.
I was on carbamazepine for neuralgia and had dreadful side effects. Was drowsy to the point of being unsafe to drive and couldn't stay awake sitting in a crowded room. I am also a teacher so was off work because of the side effects more than the actual problem itself.
Luckily, if you find you can't tolerate them, you can usually stop straight away if you haven't built up too high a dose, and the side effects disappear.
I'm now on gabapentin, which is a sister drug to pregablin and tolerate it really well. There are a few niggly side effects that get right on my nerves and stand out to me as they do affect me in terms of my job, but others wouldn't really notice them.